MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Break (1069); Crack (1135); Failure to Fold (1255)
Health Effect - Clinical Codes Corneal Edema (1791); Hyphema (1911)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date: not applicable as lens was removed/replaced in the initial surgery.Explant date: not applicable as lens was removed/replaced in the initial surgery.The product was not returned to the manufacturing site, as it was discarded.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.The manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that one additional complaint has been received for this production order number for dc-device advancement issue and no product deficiency was identified.As a result of the investigation, there is no indication of a product quality deficiency all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Customer reported that the lens implant was inserted into the capsular bag and it was at this point that it was noted that the trailing haptic had torn off in the inserter or during manufacturing.The lens implant was rotated above the iris plane.A micro forceps and scissors were used to near bisect the implant and it was then removed by pulling on the remaining haptic.During this, the implant failed to bend at the small attachment remaining from the bisection and caused a small sub incisional hyphemia.The backup implant was then injected into the capsular bag and both haptics was rotated into position.The procedure was completed with a backup iol.The backup iol serial number is not available.The customer also reported that the incision was enlarged.No sutures were used instead resure sealant was used.The customer explained that they cannot return the iol as it broke off in pieces.The customer the patient's postop visits as the patient had a fair amount of inferior corneal edema, but otherwise his eye looked pretty typical for 1 day postop and his vision is excellent.Patient continues the eyedrops as directed.The amount of corneal edema continued but also improved by the patient's second visit.A mucus filament near his paracentesis wound was found and removed with a cotton swab.The customer also explained that since the iol was initially inserted and removed there is some persistent edema at his wound still at 1 week out, but the doctor anticipates this resolving eventually.Reportedly, the patient is doing well.No further information was provided.
 
Additional Manufacturer Narrative
Section a2: age/date of birth: the customer initially reported the patient¿s age as 79 and was captured as such in the initial medwatch #2648035-2020-00711.But the customer¿s latest information reported their age as 78.Additional information received states that the cartridge cracked.Section: h6: device code: updated accordingly.The investigation was updated to capture cartridge crack.Including the new updates, the manufacturing records review, and historical complaint review, there is no indication of a product malfunction.In the initial medwatch #2648035-2020-00711 we reported incision enlargement however we did not code it in h6.Section h6: patient code, 3191: incision enlargement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10584862
Report Number2648035-2020-00711
Device Sequence Number13745135
Product Code HQL
UDI-Device Identifier05050474558229
UDI-Public(01)05050474558229(17)221023
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000180
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR